Alert archive / Ohio / Frost Advisories in 2021

Frost Advisory 10, NWS Wilmington, OH

October 26, 202123 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this frost advisory at Oct 26, 2021, 3:07 PM EDT for 23 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 27, 2021, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2021, 3:07 PM EDT (19:07 UTC)
In effect from
Oct 27, 2021, 12:00 AM EDT
Expired
Oct 27, 2021, 10:00 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH
All 43 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Fayette County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 42 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

648 
WWUS71 KILN 261907
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
307 PM EDT Tue Oct 26 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>081-270315-
/O.NEW.KILN.FR.Y.0010.211027T0400Z-211027T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Hamilton, Middletown, Fairfield, Oxford, 
Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, 
West Union, and Peebles
307 PM EDT Tue Oct 26 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and Central, South Central, 
  Southwest and West Central Ohio.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
746 
WWUS71 KILN 270120
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
920 PM EDT Tue Oct 26 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>081-270930-
/O.CON.KILN.FR.Y.0010.211027T0400Z-211027T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Hamilton, Middletown, Fairfield, Oxford, 
Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, 
West Union, and Peebles
920 PM EDT Tue Oct 26 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and Central, South Central, 
  Southwest and West Central Ohio.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
507 
WWUS71 KILN 270745
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
345 AM EDT Wed Oct 27 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>081-271400-
/O.CON.KILN.FR.Y.0010.000000T0000Z-211027T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Hamilton, Middletown, Fairfield, Oxford, 
Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, 
West Union, and Peebles
345 AM EDT Wed Oct 27 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east central and southeast Indiana,
  northeast and northern Kentucky and central, south central,
  southwest and west central Ohio.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if
  plants are left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
260 
WWUS71 KILN 271352
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
952 AM EDT Wed Oct 27 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>081-271500-
/O.EXP.KILN.FR.Y.0010.000000T0000Z-211027T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Hamilton, Middletown, Fairfield, Oxford, 
Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, 
West Union, and Peebles
952 AM EDT Wed Oct 27 2021

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures are rising into the 40s, and the threat of frost has
ended for today.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 26, 1:30 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 26, 1:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
130 PM EDT Tue Oct 26 2021

.SYNOPSIS...
Expect cool temperatures and decreasing clouds today through
Wednesday as high pressure moves across the Great Lakes.
Widespread showers are forecast for Thursday and Friday ahead of
low pressure tracking through the Ohio Valley from the
southwest. Drier weather will accompany high pressure on
Saturday and Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Skies are clearing from the northwest but this is being
complicated by moisture advection, upslope flow, and PVA in a
cyclonic circulation around deep low pressure near NYC. Looks
like we'll have partly to mostly sunny skies across the west
half of the FA, with more persistent clouds east.

The chilly northwest to north flow today will hold any
temperature recoveries at bay, regardless of if sunshine does
break through for a few hours. Highs will be in the low 50s
along and north of the I-70 corridor and mid 50s elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Cloud cover that is present this evening will quickly disperse
as the ridge of high pressure settles over the I-75 corridor
towards daybreak. Western areas will clear quicker and overnight
lows with a light wind field may drop into the mid 30s. Put
areas of frost in where temps dropped below 37 degrees.

Some more cloud cover in the afternoon over central Ohio had me
lower max temps here by 2-4 degrees from the NBM. Sky cover will
clear late in the day once again as the cold advection still
over eastern CWA is the creating force of what clouds may be
thicker over central Ohio in the afternoon Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A high amplitude upper level shortwave trough ejects out of the
Plains into the Mississippi River Valley on Wednesday night.
Surface low east of the shortwave deepens in response and starts
lifting northwest toward the Ohio Valley. The developing low
increases easterly flow over the area overnight and cloud cover.
Forecast lows stay fairly mild- in the middle 40s.

Cutting off upper level shortwave catches up to the surface low
on Thursday becoming vertically stacked. The cutoff low
meanders around the Ohio Valley from late Thursday through
Saturday. Periods of rain showers are expected during this time
frame. The best chances for widespread showers are Thursday and
Friday while the CWA is east of the low. Initially, southerly
winds increase on Thursday east of the low before becoming
northeasterly Friday and northerly on Saturday. Forecast highs
are warmer on Thursday due to some southerly flow and drop below
average Friday and Saturday with northerly flow in place.

Cutoff low moves northeast of the Ohio Valley on Sunday thereby
ending showers chances for the second half of the weekend. A
fairly strong cold may arrive early next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Residual moisture circulating behind a Nor'easter should
dissipate and allow VFR conditions through tonight, except at
LUK where BR may reduce visibility. Though surface high
pressure will be building over the Great Lakes on Thursday, the
return of low level moisture convergence under an inversion is
indicated on model soundings, so MVFR ceilings are forecast.
North winds will subside under 10 knots tonight through Thursday
while veering to east.

OUTLOOK...MVFR to IFR conditions possible Friday through
Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Coniglio/Franks
SHORT TERM...Franks
LONG TERM...Campbell
AVIATION...Coniglio
Hazardous weather outlook, Oct 26, 3:07 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
307 PM EDT Tue Oct 26 2021

OHZ046-055-056-064-065-073-074-082-088-271915-
Delaware-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike-
Scioto-
307 PM EDT Tue Oct 26 2021

This Hazardous Weather Outlook is for Central Ohio and South
Central Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>081-271915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-
Brown-Highland-Adams-
307 PM EDT Tue Oct 26 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2021Frost Advisories in Kentucky, 2021Frost Advisories in Indiana, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.